MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00562651
Medical Device Problem Codes Retraction Problem (1536); Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date of (b)(6) 2021 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation large oval med stiff snare was to be used in the colon during a polypectomy procedure performed on an unknown date.It was reported that during the procedure and inside the patient, when closing the forceps during polypectomy, the forceps made an unusual clicking noise and the system lifted off the rail.In addition to total closure, the system did not respond properly and it was more difficult to cut the polyp.Additionally, the cautery pin was noted to have visible damage.The procedure was completed with another sensation short throw.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date of (b)(6) 2021 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: problem code a050702 captures the reportable event of snare loop cutting issue.Block h10: investigation results: a sensation large oval med stiff snare was received for analysis.Visual inspection of the returned device revealed no issues were noted along the device.During functional evaluation, the device was connected to the 10 inch loop fixture and the snare loop extended and contracted without issues.Continuity test was performed and the device passed, indicating a proper connection.No other issues were noted.The reported event of "loop failure to cut" was not confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The reported event of "loop retraction problem" was unable to be confirmed since the loop retracted without issue upon return.The reported event of "cautery pin bent and handle cannula bent" were unable to be confirmed since no bent was noted in the cautery and cannula upon return.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no issues with the device during visual and functional test.No issues were noted with the electrical device testing during continuity test.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12087591
Report Number3005099803-2021-03054
Device Sequence Number17111210
Product Code FDI
UDI-Device Identifier08714729158110
UDI-Public08714729158110
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberM00562651
Device Catalogue Number6265
Device Lot Number0025761137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1